.ISSN (e) 1759-7331
(print) 1759-7323
Quantitative Economics
An open-access journal in quantitative economics
Journal of the
Econometric Society
Font Size:  Small  Medium  Large

Quantitative Economics, Volume 13, Issue 1 (January 2022)

Information theoretic approach to high‐dimensional multiplicative models: Stochastic discount factor and treatment effect

Chen Qiu, Taisuke Otsu

Abstract



This paper is concerned with estimation of functionals of a latent weight function that satisfies possibly high‐dimensional multiplicative moment conditions. Main examples are functionals of stochastic discount factors in asset pricing, missing data problems, and treatment effects. We propose to estimate the latent weight function by an information theoretic approach combined with the 1‐penalization technique to deal with high‐dimensional moment conditions under sparsity. We study asymptotic properties of the proposed method and illustrate it by a theoretical example on treatment effect analysis and empirical example on estimation of stochastic discount factors.



Information theoretic approach high‐dimensional model stochastic discount factor treatment effect C12 C14

Full Text: Print View Print (Supplement) View (Supplement) Supplementary code PDF (Print)